MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE

MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE
Model Number 62110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache (1880); Pain (1994); Discomfort (2330)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a device used for cranial repair.It was reported that a patient did well for some time after a tethered cord release with expansile patch duraplasty and intraoperative ultrasound but developed a delayed pseudomeningocele for which the site performed a ventriculoperitoneal (vp) shunt exploration which was found to be functional, as well as a lumbar wound exploration, and cerebrospinal fluid (csf) leak repair with revision duraplasty due to a concern for an issue with the dural substitute patch which was confirmed with a complex plastic surgery closure.Patient did extremely well from this operation, and had been at home.Visiting the site today was the patient's first time leaving their house since surgery.Overall they were doing quite well.Preoperatively, they were experiencing significant headaches which had since completely resolved.Patient was also experiencing significant back pain with tenderness to touch of their back due to a large pseudomeningocele that was present but contained within the skin.This was also improved significantly since surgery, and they were essentially pain-free.The patient did not have any radicular pain, and was overall doing well.They will be following up with plastic surgery as well.All of their drains had been removed and the wound vac was also.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
DUREPAIR®
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18969199
Report Number2021898-2024-00077
Device Sequence Number6639274
Product Code GXQ
UDI-Device Identifier00643169063884
UDI-Public00643169063884
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number62110
Device Catalogue Number62110
Device Lot Number2207020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date03/28/2024
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2207-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age17 YR
Patient SexFemale
Patient Weight77 KG